Jump to content

Search the Community

Showing results for tags 'dicontinuation'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Events, controversies, actions
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 1 result

  1. Good morning. I will start by saying that I am a healthy, sober, active woman in a happy supportive marriage and mom to 2 (mostly) wonderfuI teenage boys. Here's my story. I started taking Zoloft 17 years ago to help with postpartum depression and seasonal affect disorder that seemed to be worsening with age. I learned that I could get by with 100 mg in the summer and increase to 150 mg in the winter. A couple of years ago-during the summer- I noticed an increase in my depression. I was lacking joy, lacking motivation and energy, having difficulty focusing on tasks and was often weepy. I was intrigued by the commercials I saw for Abilify which promised to give me the boost I needed to get through the day. I tried talk therapy for a couple of months, but finding no relief, I asked to be prescribed Abilify. I experienced an immediate improvement in my mood and motivation. About a year in, I was discouraged by the inability to make it through the day without napping. Sometimes, I napped all afternoon. My Dr. prescribed Adderall to boost my mood and energy. The cocktail of Zoloft, Abilify and Adderall did seem to help for a while. The symptoms of lacking joy and motivation returned and I eventually concluded that the effect of the Zoloft had petered out. I came to believe over the years that I suffered from a chemical imbalance that would always need medication-it was the only logical explanation for depression considering my otherwise fulfilling life. So rather than increasing the Zoloft, I spoke with my Dr. about switching to a different antidepressant. I had come to believe that the Abilify really wasn't helping my symptoms and was perhaps contributing to the lack of motivation, so in an effort to wean from current medications in order to switch to a new one, Abilify was the first to go. I was running low on the prescription, so rather than refilling, I decided that I could taper with the remaining tablets since I was "only" on 5 mg. I don't know exactly how long that taper was-2 weeks or so. At first, there was no problem. Then about 3 weeks in, all hell broke loose with diarrhea, lack of appetite, crying jags and anxiety. Over the course of 3 weeks the only persistent symptom was debilitating anxiety. I tried eating better, exercising more, yoga, meditation, breathing, vitamin supplements to no avail. Although I suspected the anxiety was related to the Abilify discontinuation, my Dr. made no reference to this and seemed as mystified as me. After 2 months of trying holistic approaches, I conceded to trying new drugs. First she prescribed Gabapentin, 300 mg. With no improvement after 2 weeks, I discontinued. She then prescribed 75 mg of Welbutrin which I also discontinued after 2 weeks. She switched me to 30 mg of Adderall which seems to help boost my mood and energy without ironically, increasing my anxiety. Tired and depressed from the constant anxiety I was prescribed .5 mg of xanax 2 times per day. This does alleviate most of the anxiety. Curious about the root problem and concerned with taking Xanax, I started doing some research and eventually was directed to this site which affirms to me that I am suffering from prolonged discontinuation syndrome (4 months) resulting from my rapid discontinuation of Abilify. I am now more concerned than ever about using even a small amount of Xanax to calm my overactive nervous system, don't know if the Xanax may be prolonging the healing from the original Abilify discontinuation, wondering if reintroducing Abilify at a low dose and doing a 10% taper will work at this point and wondering how long this will last if I just suck it up and suffer the anxiety until it goes away. My ultimate goal was to stop taking everything so I could switch to a different antidepressant to deal with my "faulty chemistry". Now I don't know what to do and it is clear that my Dr. has no idea either.
×
×
  • Create New...